Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Side Effects

Posted Jan 27 2009 8:06pm

I honestly believe my death will be because of a side effect from one of my medications I take for multiple sclerosis. I use to believe side effects from medication would happen within three days of taking a new medication. My realities of that believe was diminished when methotrexate went toxic on me in June 2006.

Another reality of side effects hit home last night when I had a reaction after injecting Copaxone. Immediately after my injection my chest felt as if it was being crushed and I couldn’t catch my breath. I felt as if I was about to die from a massive heart attack. Thankfully, that crushing feeling start subsiding after five minutes, but the shortness of breath lingered on for another five minute. Of course my husband wanted to call 911, but I assured him I was going to be fine. To be honest I was worried about what happened and I couldn’t wait until the next morning to call my neurologist to find out what happened.

I was anxious to know what happen and I couldn’t wait any longer to hear back from my neurologist, so I called the Copaxone Shared Solution hotline. After explaining my symptoms to the nurse she advised me not to take the shot tonight until after I hear from my neurologist to see what she want me to do. The nurse from Copaxone told me I had a rare side effect from Copaxone that is called Immediate Post Injection Reaction and from studies of Copaxone it happened to about 10% of the people in there clinical trials, but it is not and should not be fatal. Hmm, that is easy for them to say, but it is not comforting if you experience it.

Well, my neurologist seem to think the same because she advised that I take my shot tonight because that reaction is so rare and random that it may not ever happen again. Once again that’s easy for her to say, but not comforting to me. Since this was the first time I experienced an IPIR, I will take my injection tonight with reservations. If I experience IPIR again, I might rethink my decision to take Copaxone. The only reason I decided to continue using Copaxone is because my MRI’s have been stabled for the last several years of having no new brain lesions. So for now I have to suck it up and be a big girl and take that dang shot tonight.
Post a comment
Write a comment:

Related Searches